Alert archive / Arizona / Flash Flood Warnings in 2025

Flash Flood Warning 33, NWS Flagstaff, AZ

August 26, 2025Yavapai County, Arizona

NWS Flagstaff, AZ issued this flash flood warning at Aug 26, 2025, 2:12 PM MST for Yavapai County, Arizona. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 26, 2025, 2:12 PM MST (21:12 UTC)
Expired
Aug 26, 2025, 5:45 PM MST
In force
4 hr
Issued by
NWS Flagstaff, AZ
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County Yavapai County, AZ

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.2 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2025-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2025-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 118 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
1305 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
118 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 10:48 AM MST, 3 hours 24 minutes earlier.

Area forecast discussion, Aug 26, 10:48 AM MST, 3 hours 24 minutes before
Area Forecast Discussion
National Weather Service Flagstaff AZ
1048 AM MST Tue Aug 26 2025

.SYNOPSIS...An active monsoon pattern continues across the state,
with daily chances for showers/storms through mid-week.
Afterwards, a drier pattern will return where only isolated
activity will remain across the higher terrain.

&&

.DISCUSSION...It's currently 12:30 AM MST as I'm writing this
discussion and a nice light shower has passed over our office in
Bellemont. We aren't the only location in northern Arizona seeing
some late night precipitation. Yavapai County, many areas north of
I-40, and the southern portion of Coconino County are also
joining in on the overnight showers. We can't completely rule out
a rumble of thunder or two through the overnight period, but most
of the instability was used up yesterday afternoon/evening.

Although we are expecting this active pattern to decline through
the week, another decently active day is on tap for your Tuesday
afternoon/evening. Hi-res guidance suggest a less active day than
Monday, but there is still plenty of moisture and instability to
keep things fun. We still have a Flood Watch in effect for the
Kaibab Plateau, Grand Canyon, and Marble Canyon due to recent burn
scars in the area. This product is valid through 8 PM MST this
evening. Localized flooding will be possible outside of the
northwest corner of Coconino County, especially if storms continue
to build over the same area. Not to mention the ground has become
more saturated from the last few days of showers/storms.

Now let's talk about the downward trend in monsoon activity. High
pressure over the Southwest has kept a strong flow of moisture
into our CWA, but a weak trough will begin to form off the coast
of California starting today. This low will gradually push the
area of high pressure eastward, and put us in a more westerly flow
aloft. This synoptic pattern will be less conducive for funneling
moisture into the state, but we won't completely dry out either.
Very slight chances for showers/storms remain in our forecast
for the end of the week/weekend, but activity will likely be
limited to the higher terrain.

&&

.AVIATION...Tuesday 26/18Z through Wednesday 27/18Z...Mainly VFR
conditions are expected, with only brief MVFR conditions in
heavier SHRA/TSRA. Scattered SHRA/TSRA between 18Z Tuesday and 03Z
Wednesday with best chances east of a line from KGCN-KFLG-PRC.
Outside of gusty/erratic winds near TSRA, look for winds SW-W
5-15 kts.

OUTLOOK...Wednesday 27/18Z through Friday 29/18Z...VFR conditions
will continue, with only brief MVFR conditions in heavier
SHRA/TSRA. Look for decreasing chances for SHRA/TSRA on Wednesday
and Thursday. Any activity will occur primarily between 18Z-03Z
each day. Gusty/erratic winds possible near storms, otherwise look
for winds W 5-15 kts.

&&

.FIRE WEATHER...Tuesday and Wednesday...Daytime highs will trend
below normal from increased RH values and precipitation chances.
Look for widespread showers/storms both afternoons/evenings, with
isolated activity continuing overnight. Gusty/erratic winds are
possible near the storms, with outflow gusts from 20-30 mph
possible. Otherwise look for south through west winds 5-15 mph.

Thursday through Saturday...Daytime highs will rise back towards
normal by the end of the week. A drying trend will also return for
the second half of the week as a West Coast trough pushes the Four
Corners High east and brings in some drier air.  Storm chances will
decrease or disappear from the western half of the state, with best
chance of showers/storms being over the eastern mountains. Outside
of storm driven outflow winds, expect southwest through northwest
winds 5-15 mph.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 8 PM MST /9 PM MDT/ this evening for
AZZ004>006.

&&

PUBLIC...Konieczny
AVIATION...Bernhart
FIRE WEATHER...RR

For Northern Arizona weather information visit
weather.gov/flagstaff

In the hours before

Local storm report, Aug 26, 9:49 AM MST, 4 hours 23 minutes before
Preliminary Local Storm Report
National Weather Service Flagstaff AZ
949 AM MST Tue Aug 26 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     Flash Flood      1 NNE Prescott Courthou 34.55N 112.46W
08/25/2025                   Yavapai            AZ   Cocorahs

            Post-event report from Monday night (8/25).
            A USGS stream gage on Granite Creek (GCRA3)
            measured a 4.6 foot rise in 30 minutes. A
            CoCoRaHS observer upstream of the gage
            confirmed water nearing a business parking
            lot in downtown Prescott. The observer
            measured 2.05 inches of rain.

&&

MCT
Special weather statement, Aug 26, 11:23 AM MST, 2 hours 49 minutes before
Special Weather Statement
National Weather Service Flagstaff AZ
1123 AM MST Tue Aug 26 2025

AZZ010-011-261900-
Chinle Valley AZ-Chuska Mountains and Defiance Plateau AZ-
1123 AM MST Tue Aug 26 2025 /1223 PM MDT Tue Aug 26 2025/

...A STRONG THUNDERSTORM WILL IMPACT AREAS TSAILE IN APACHE COUNTY
UNTIL NOON MST /1 PM MDT/...

At 1123 AM MST /1223 PM MDT/, Doppler radar was tracking a strong
thunderstorm 6 miles southwest of Wheatfields Lake, or 21 miles east
of Chinle, moving northeast at 15 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Sehili, Wheatfields Lake, Sonsela Buttes, Canyon De Chelly
  National Monument, Lower Wheatfields, Wheatfields, Upper
  Wheatfields and Tsaile.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

Torrential rainfall is also occurring with this storm and may lead
to flash flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3617 10932 3636 10922 3629 10905 3617 10905
      3608 10912
TIME...MOT...LOC 1823Z 208DEG 14KT 3616 10920

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Humphreys

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 5:38 PM MSTSevere Thunderstorm WarningFGZGila37 min
Aug 25, 6:36 PM MSTSpecial Weather StatementFGZYavapai24 min
Aug 25, 6:51 PM MSTDust Storm WarningFGZYavapai24 min
Aug 25, 7:53 PM MSTFlash Flood Warning Considerable damage threatFGZYavapai3 hr
Aug 26, 11:23 AM MSTSpecial Weather StatementFGZ37 min
Aug 26, 11:46 AM MSTSevere Thunderstorm WarningFGZApache29 min
Aug 26, 12:29 PM MSTSevere Thunderstorm WarningFGZApache, Navajo46 min
Aug 26, 1:43 PM MSTSevere Thunderstorm WarningFGZApache, Navajo32 min
Aug 26, 2:01 PM MSTFlash Flood Warning Considerable damage threatFGZCoconino4 hr
Aug 26, 2:24 PM MSTFlash Flood Warning Considerable damage threatFGZGila, Yavapai4 hr
Aug 26, 2:44 PM MSTFlash Flood Warning Considerable damage threatFGZCoconino9 hr

Nearby

Flash Flood Warnings in Arizona, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.